bladder. caused me severe dry mouth to the point i could not swallow and also cause blurred vision (big time), it helped with calming the bladder down and helped with the feeling of the urge to go to the bathroom which happens in most bladder infections and UTI's. Overall I was put on cipro and another antibiotic and its been two weeks and I still have blood in the urine and the urge to go to the bathroom but only go a few drops. Does anyone know if I would continue with the medication on a temporary basis would the symptoms of blurred vision and dry mouth start to go away or is it common for you to have blurred vision and dry mouth the entire time while taking toviaz? I was also seen in the ER, they just said kidney and uti infection and to continue with the cipro antibiotic. At what point when your not feeling any better should you be catherized. Does anyone recommend that would help in making me feel any better. I'm hysterical and ready to go back to the ER. I just want to feel better, its been too long. If anyone can respond to these questions I would forever be grateful because the doctors surely are not helping, just keep prescribing meds.
I get chronic UTI's, i have one right now and i am on cipro. My burning stops usually the day after i start the antibiotics. But I get different bacteria in my UTI's so with different bacteria you sometimes need a different type of antibiotics. They usually start me on something then they send out the urine for a culture, which usually takes 3 days to get back, and then they can tell what your infection is resistant to. I would go back to the Dr if you have been on Cipro for a while and still dont have any relief because maybe you are not on the right meds. I have been going through this for 3 years and I have been to so many dr's and they can not give me an answer to why i am keep getting UTI's.
Hi aannesi and adeline,
aanessi, have you ever tried a product called Azo Standard? Tis sold in any pharmacy or supermarket. It calms the lining of the bladder and stops the burning, the urge and cramping. At least it does for me!! It works like a charm, but my friend Adeline didn't have luck with it, if I recall correctly.
If your bladder is cramping and you are in horrible pain, get thyself to the ER and get a cath!! This will eliminate all urine for the time being anyway.
I wish you all the best!! Let us know what happens if you feel up to it?
sweet lemon P.S. have you seen a urologist? I was diagnosed about ten years ago, with "Busy Girl's Syndrome" (how very condescending!) because my job didn't allow me to get to the powder room when I needed, so my bladder was always full, and always hurt. I have a friend that had the same thing, she had a baby, and voila, no more UTI'S (not a good reason to get yourself pregnant!!)
Hi aannesi, & welcome to the site. Blurred vision is a side effect of toviaz. I will give you a link to read about it below. I believe you need to get a referral to see a urologist. If your antibiotic has not worked then it's time for a second opinion. It could be your are having something other than just an infection, albeit they are common. A urologiest will probaly take a look in your bladder which sounds right now like its akin to raw hamburger, thus causing all your symptoms. The antibioitc should have stopped the bleeding by now, so you either need a dfferent one or something else is going on. You can alleviate the dry mouth by using a product called biotene I believe it's called, & chewing sugar free gum. Be sure you are drinking lots of plain water each day too. At least 2 litres. This will also help to flush out your bladder. Stay away from caffeine products such a coffee, tea ,& soda pop. The caffeine is dehydrating.
Plain water only or cranberry juice. The cranberry will not cure an infections as it is believed, but helps to balance the acidity in your bladder. Good luck to you... Mary
- Toviaz Information for Consumers
- Toviaz Information for Healthcare Professionals (includes dosage details)
- Side Effects of Toviaz (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Sep 2011 • 2 answers
Posted 4 May 2012 • 5 answers
Posted 19 Jun 2012 • 2 answers
Posted 2 Jan 2013 • 1 answer
Posted 19 Oct 2014 • 2 answers